MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERMIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the stylet in the picc would not unscrew so they could take it out.The event resulted in needing to over the wire exchange for a new midline for the patient.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of the inability to remove a t-lock extension set from a catheter luer is confirmed, but the exact cause could not be determined.One 4 fr s/l powermidline with its t-lock assembly was returned for evaluation.An initial visual observation of the returned catheter revealed little blood residues along the device.The stylet was not returned with the device.A functional test of attempting to remove tapered region of the t-lock extension set from the luer of the catheter revealed the t-lock extension set could not be easily removed from the catheter.Vice grips and pliers were used to remove the t-lock extension set tapered region from the catheter luer.The threads of the t-lock assembly were observed to screw and unscrew from the device with ease during the process of removing the t-lock extension set from the catheter luer.A microscopic observation revealed nothing remarkable along the inside of the luer.The luer of the catheter was measured using a luer taper gauge at a force of 5 n to reveal the luer of the catheter was within iso specifications.The tapered region of the t-lock extension set was measured using a luer taper gauge and was determined to be within iso specifications.Potential causes of this failure may include excessive force applied during assembly of the product, addition of adhesive material or chemicals with adhering properties, exposure to excessive heat causing the device material to expand, or other unknown factors.The exact cause of this failure could not ultimately be determined.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERMIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22298646
Report Number3006260740-2025-04102
Device Sequence Number8629067
Product Code PND
UDI-Device Identifier00801741108761
UDI-Public(01)00801741108761(11)250212(17)260630(10)REKN0597
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue NumberP4154108D
Device Lot NumberREKN0597
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown